Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 66, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2009, 3:01 PM MDT for El Paso County, Colorado. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2009, 3:01 PM MDT (21:01 UTC)
- Expired
- Jul 6, 2009, 3:41 PM MDT
- In force
- 40 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 61 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 3:05 PM MDT | HAIL 0.88 | 4 Se Calhan, CO | |
| Jul 6, 3:18 PM MDT | HAIL 0.88 | 2 Ne Black Forest, CO | |
| Jul 6, 3:25 PM MDT | HAIL 1 | 5 Se Calhan, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:18 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 313 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1536 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 062101 SVRPUB COC041-062200- /O.NEW.KPUB.SV.W.0066.090706T2101Z-090706T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 301 PM MDT MON JUL 6 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES NORTHEASTERN COLORADO SPRINGS... * UNTIL 400 PM MDT... * AT 258 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF PEYTON...OR ABOUT 23 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. ANOTHER SEVERE STORM WAS IN THE NORTHEAST PART OF THE BLACK FOREST. * LOCATIONS IMPACTED INCLUDE... BLACK FOREST. PEYTON. CALHAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3906 10405 3877 10406 3892 10479 3913 10479 TIME...MOT...LOC 2100Z 272DEG 23KT 3897 10438 $$
4 follow-up statements
000 WWUS55 KPUB 062119 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT MON JUL 6 2009 COC041-062200- /O.CON.KPUB.SV.W.0066.000000T0000Z-090706T2200Z/ EL PASO CO- 319 PM MDT MON JUL 6 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR NORTHERN EL PASO COUNTY... AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 3 MILES SOUTH OF CALHAN...OR 30 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY SOUTH OF CALHAN. AT 318 PM A NATIONAL WEATHER SERVICE SPOTTER SAW NICKEL SIZE HAIL IN NORTHEAST BLACK FOREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3906 10405 3877 10406 3892 10479 3913 10479 TIME...MOT...LOC 2116Z 272DEG 23KT 3897 10425 $$
000 WWUS55 KPUB 062126 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT MON JUL 6 2009 COC041-062200- /O.CON.KPUB.SV.W.0066.000000T0000Z-090706T2200Z/ EL PASO CO- 326 PM MDT MON JUL 6 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR EAST CENTRAL EL PASO COUNTY... AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 7 MILES SOUTHEAST OF CALHAN...OR 32 MILES EAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... OPEN COUNTRY BETWEEN RAMAH AND RUSH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3884 10433 3909 10434 3906 10405 3877 10406 TIME...MOT...LOC 2126Z 272DEG 23KT 3896 10420 $$
000 WWUS55 KPUB 062133 RRA SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 333 PM MDT MON JUL 6 2009 COC041-062200- /O.CON.KPUB.SV.W.0066.000000T0000Z-090706T2200Z/ EL PASO CO- 333 PM MDT MON JUL 6 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR EAST CENTRAL EL PASO COUNTY... AT 331 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED OVER EAST CENTRAL EL PASO COUNTY...OR 33 MILES SOUTHWEST OF LIMON...AND WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME EAST CENTRAL EL PASO COUNTY. AT 325 PM QUARTER SIZE HAIL WAS REPORTED BY THE PUBLIC 4 MILES SOUTH SOUTHEAST OF CALHAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3886 10425 3903 10424 3903 10405 3886 10406 TIME...MOT...LOC 2132Z 272DEG 23KT 3896 10415 $$
000 WWUS55 KPUB 062141 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 341 PM MDT MON JUL 6 2009 COC041-062152- /O.CAN.KPUB.SV.W.0066.000000T0000Z-090706T2200Z/ EL PASO CO- 341 PM MDT MON JUL 6 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EAST CENTRAL EL PASO COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY EVENING FOR SOUTHEASTERN COLORADO. LAT...LON 3886 10425 3903 10424 3903 10405 3886 10406 TIME...MOT...LOC 2142Z 272DEG 23KT 3896 10406 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 10:16 AM MDT, 4 hours 45 minutes earlier.
Area forecast discussion, Jul 6, 10:16 AM MDT, 4 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1016 AM MDT MON JUL 6 2009 .UPDATE... UPDATED FORECAST TO MENTION SEVERE THUNDERSTORM WORDING IN WEATHER GRIDS AND TEXT BASED FORECAST PRODUCTS. LAPSE RATES ALOFT ARE STEEPER TODAY THAN YESTERDAY...LEADING TO AN IMPRESSIVE AMOUNT OF CAPE IN THE HAIL GROWTH REGION TODAY VERSUS YESTERDAY. THUS...LARGE HAIL THREAT SHOULD BE HIGHER TODAY FOR THE EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND PLAINS. SEVERE THREAT WILL BE HIGHER ACROSS THE FAR EASTERN PLAINS TODAY AS WELL...SO PRETTY MUCH ALL OF SOUTHEAST COLORADO IS UNDER THE GUN. -KT && .PREV DISCUSSION... /ISSUED 512 AM MDT MON JUL 6 2009/ SHORT TERM... (TODAY AND TONIGHT) ..YET ANOTHER ROUND OF THUNDERSTORMS TODAY...WITH LARGE HAIL...DAMAGING WIND AND HEAVY RAIN POTENTIAL... ALTHOUGH A WARMER AND DRIER AIRMASS HAS ALREADY STARTING SHIFTING INTO THE WESTERN MOUNTAINS AND HIGH VALLEYS...PLENTY OF MOISTURE STILL REMAINS OVER THE EASTERN MOUNTAINS AND PLAINS...AND THIS IS WHERE THE BEST FOCUS FOR STRONG CONVECTION WILL BE AGAIN TODAY. SATELLITE PICTURES EARLY THIS MORNING INDICATE THUNDERSTORMS CONTINUING AT THIS LATE (EARLY) HOUR NEAR AND TO THE WEST OF GRAND JUNCTION. THIS DISTURBANCE LINES UP PRETTY WELL WITH A 200-300 MB PV LOBE INDICATED BY THE NAM12 TO BE ENTERING WESTERN COLORADO AT THIS TIME. THE NAM12 BRINGS THIS PV LOBE ACROSS COLORADO TODAY... REACHING EASTERN COLORADO COINCIDENT WITH STRONG AFTERNOON HEATING. WITH DEWPOINTS IN THE 50S...CAPES OF 1000-2000 J/KG ...AND 30-40 KNOTS OF SHEAR...THE PV LOBE WILL HAVE PLENTY OF MATERIAL TO WORK WITH FOR GENERATION OF STRONG TO SEVERE CONVECTION ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS TODAY. PRIMARY THREATS ARE EXPECTED TO BE LIGHTNING...HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH AND LOCALIZED FLOODING. THERE IS NOT QUITE AS MUCH WATER IN THE ATMOSPHERE TODAY AS YESTERDAY...BUT PRECIPITABLE WATER VALUES ARE STILL OVER AN INCH IN MOST CASES...WHICH IS MORE THAN ADEQUATE FOR SOME LOCALIZED FLOODING PROBLEMS UNDER INTENSE DOWNPOURS. LOOKS LIKE STORMS TODAY WILL FIRE UP OVER THE MOUNTAINS DURING THE LATE MORNING HOURS...SPREAD EAST ACROSS THE I-25 CORRIDOR DURING THE EARLY AFTERNOON...AND THEN CONTINUE EAST DURING THE REMAINDER OF THE AFTERNOON. AS THE STORMS MOVE THROUGH THE EASTERN BORDER COUNTIES DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...THEY MAY TEND TO SPIN UP AND INTENSIFY AS THEY ENCOUNTER 40 KNOTS OF SHEAR OF BETTER MOISTURE ALONG AN EMERGING DRYLINE. ANOTHER ACTIVE DAY AHEAD. LW LONG TERM... (TUESDAY THROUGH SUNDAY) ONCE AGAIN THE GFS AND ECMWF MODELS ARE IN VERY CLOSE AGREEMENT THROUGH THE EXTENDED PERIOD. A RIDGE OF HIGH PRESSURE ALOFT BUILDS IN ACROSS AZ AND NM UP INTO COLORADO BEGINNING TUES...THEN ESSENTIALLY DOMINATES THE REGION THROUGH SUNDAY. DECIDED TO MAINTAIN ISOLATED LATE AFTN AND EARLY EVE POPS FOR TUE ACROSS THE PALMER DIVIDE...DRY ON WED...THEN GFS INDICATES PERHAPS SOME MOISTURE TRYING TO SNEAK BACK UP ACROSS THE 4 CORNERS THU. WENT AHEAD AND KEPT DIURNAL ISOLATED POPS IN THE FORECAST THU THROUGH SUN MAINLY OVER THE HIGHER TERRAIN...BUT FEEL THAT THE CWA WILL EXPERIENCE FOR THE MOST PART DRY AND VERY HOT CONDITIONS THROUGH THE NEXT WEEKEND. LATEST NUMERICAL GUIDANCE CAME IN WITH MAX TEMPS RIGHT AROUND 100 FOR MUCH OF THE EASTERN PLAINS FOR WED THRU SUN. 27 AVIATION... AREAS OF LIFR/IFR CIGS AND VSBYS POSSIBLE EARLY THIS MORNING ALONG THE NORTHERN HALF OF THE I-25 CORRIDOR INCLUDING BOTH KCOS AND KPUB. CONDITIONS SHOULD IMPROVE TO VFR 14-16Z AS LOW CLOUDS DISSIPATE. FLIGHT CONCERNS FOR THE AFTERNOON AND EVENING HOURS WILL AGAIN REVOLVE AROUND THUNDERSTORMS. MORE INTENSE CONVECTIVE ACTIVITY EXPECTED AGAIN TODAY ACROSS THE EASTERN MOUNTAINS AND PLAINS...INCLUDING KCOS AND KPUB. PRIMARY THREATS WITH CONVECTION WILL INCLUDE LOCAL LIFR/IFR CIGS/VSBYS...HAIL TO 1.5 INCHES IN DIAMETER...WIND GUSTS OVER 60 MPH...LOCAL FLOODING AND LIGHTNING. THREATS NOT AS SEVERE ASSOCIATED WITH CONVECTION OVER THE WESTERN MOUNTAINS AND HIGH VALLEYS AS WARMER AND DRIER AIR FILTERS IN. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/77
Hazardous weather outlook, Jul 6, 11:02 AM MDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT MON JUL 6 2009 COZ058>089-093>099-071715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT MON JUL 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ACROSS SOUTHERN COLORADO TODAY. THUNDERSTORMS WILL BE POSSIBLE ANYWHERE BUT THE FOCUS FOR STRONG TO SEVERE THUNDERSTORMS WILL BE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. PRIMARY THREATS FROM STORMS TODAY WILL BE LIGHTNING... HAIL UP TO THE SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH...AND LOCALIZED FLOODING. THE FIRST THUNDERSTORMS OF THE DAY WILL DEVELOP OVER THE MOUNTAINS BETWEEN 11 AM AND NOON. STORMS WILL THEN SHIFT EAST ACROSS THE I-25 CORRIDOR BETWEEN NOON AND 1 PM...AND THEN EAST ACROSS THE REST OF THE PLAINS THROUGH THE REMAINDER OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA...MAINLY OVER THE HIGHER TERRAIN...EACH AFTERNOON AND EVENING SAVE FOR WEDNESDAY. THE MAIN THREATS WILL BE HAIL UNDER 1/2 INCH IN DIAMETER...WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS. 31/77
In the hours before
Local storm report, Jul 6, 2:20 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 4 SW PEYTON 38.99N 104.53W
07/06/2009 M1.00 INCH EL PASO CO PUBLIC
&&Local storm report, Jul 6, 2:21 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
221 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL 5 W FALCON 38.93N 104.71W
07/06/2009 M0.75 INCH EL PASO CO TRAINED SPOTTER
SPOTTER LOCATED AT WOODMAN AND POWERS.
&&
KTLocal storm report, Jul 6, 2:28 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
228 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 4 SSW BLACK FOREST 38.96N 104.72W
07/06/2009 M0.88 INCH EL PASO CO TRAINED SPOTTER
HAILED FROM 218 PM TO 223 PM
&&
KTSpecial weather statement, Jul 6, 2:32 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 232 PM MDT MON JUL 6 2009 COZ079-086-087-062100- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 232 PM MDT MON JUL 6 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO AT 231 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF PUEBLO RESERVOIR...OR 22 MILES SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... COLORADO CITY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Jul 6, 2:57 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL 1 NW FALCON 38.94N 104.63W
07/06/2009 E1.50 INCH EL PASO CO PUBLIC
PUBLIC REPORT RELAYED FROM TV METEOROLOGIST
&&
STARKLocal storm report, Jul 6, 2:59 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT MON JUL 06 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 6 SSE PEYTON 38.95N 104.44W
07/06/2009 M1.75 INCH EL PASO CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:51 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 54 min |
| Jul 6, 12:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Pueblo | 28 min |
| Jul 6, 1:23 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Pueblo | 41 min |
| Jul 6, 2:05 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 6, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 37 min |
| Jul 6, 2:47 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 58 min |
| Jul 6, 2:52 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 22 min |
| Jul 6, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas, Otero | 54 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.